Selenium Conf 2016 Day 1

Fri, Jun 24
Timezone: Asia/Kolkata (IST)
08:30

    Registration - 30 mins

09:00
09:45

    Welcome Note - 30 mins

10:15

    Coffee/Tea Break - 15 mins

10:30
11:30
12:30

    Lunch - 60 mins

13:30
14:30
  • Added to My Schedule
    keyboard_arrow_down
    Vinay Babu

    Vinay Babu - Web Scrapping with Selenium and Data Analysis using IPython Notebook

    schedule  02:30 - 02:50 PM place Grand Ball Room 1 people 2 Interested star_halfRate

    Data Analysis is one of the upcoming field and as many of the data scientists says that the most of time they spend for analysis is on Data cleaning, So, In this short session we will see how one can pull the data from the web using Selenium Webdriver and will use this data further for the Data Analysis, The entire exercise will be executed on a IPython Notebook, which is a tool used to execute & save your code and perform data analysis using python data analysis libraries, it also provides a platform to massage the data and visualize it in the form of graphs and tables.

    This entire exercise would be helpful for anyone who wants to understand how data can be pulled with the help of Selenium Webdriver from a website and organized using python libraries for the data analysis. During this session we would be using an open source data for analysis and see how we can draw conclusions using this data.

  • Added to My Schedule
    keyboard_arrow_down
    Rajini Padmanaban

    Rajini Padmanaban - It Is All About Prioritization, At The End Of The Day

    schedule  02:30 - 02:50 PM place Grand Ball Room 2 people 3 Interested star_halfRate

    Whether it is Dallin Oaks quote that reads ““Desires dictate our priorities, priorities shape our choices, and choices determine our actions.” Or Mahatma Gandhi’s quote that goes “Action expresses priorities”, the message I want to bring to the audience is as simple as “It is all about prioritization at the end of the day”. While this applies to all of us in all disciplines, it is even more relevant for us as testers in today’s world of increasing task scope and complexity. Whether it be manual or automated testing, what test matrices to use, what test data to incorporate, what defects we want to pick to defend, what tests to automate, what tool to leverage for automation, the overall success of a quality effort, is based on smart choices that a tester makes. Smart choices are not possible without educated prioritization strategies. For example, if I were an attendee in the Selenium conference even deciding which track session to attend amongst the varied options I have, is a choice driven by an underlying prioritization technique. This proposal is aimed at discussing and presenting core prioritization strategies and mapping them with very specific software testing and test automation examples that the attendees can take back and apply in their day to day practices with immediate effect. One would be amazed to see the varied styles of prioritization that are available – being privy into them and understanding them with examples, will help the attendee choose which style of prioritization works best with their personality and leverage them right away.

  • Added to My Schedule
    keyboard_arrow_down
    Adolfo Luna

    Adolfo Luna - Selenium integrated with IBM Rational Functional Tester

    schedule  02:30 - 02:50 PM place ESquire Hall 1 people 3 Interested star_halfRate

    Today, there are so many possibilities to automate our test, Can we use Selenium with others automation tools?
    In this session ,I'll explain how we can use Selenium integrated with IBM Rational Functional Tester creating test scripts in a demo.

15:00

    Coffee/Tea - 15 mins

15:15
16:15
17:15
18:15
19:00

    Snacks - 30 mins

19:30

    Thaalavattam Project - A music jam with 100 instruments - 90 mins

21:00

    Reception Dinner Sponsored by Sauce Labs - 90 mins

Selenium Conf 2016 Day 2

Sat, Jun 25
Timezone: Asia/Kolkata (IST)
09:00
10:00

    Important Annoucements - 15 mins

10:15

    Coffee/Tea Break - 15 mins

10:30
  • Added to My Schedule
    keyboard_arrow_down
    Julian Harty

    Julian Harty - Understanding UX, and approaches to measuring and testing UX

    schedule  10:30 - 11:15 AM place Grand Ball Room 1 people 4 Interested star_halfRate

    UX is a widely used, and sometimes abused, term that represents 'User Experience', typically across a population - for instance all the iOS users.

    There are various ways to measure UX. For instance, aspects of UX can be measured digitally, for instance using web and/or mobile analytics, or inferred, for instance if an application crashes or is killed by the operating system the UX is unlikely to be positive for the user(s) who were affected. Other aspects of UX may be inferred from what people write about the app or software they're using. However what people write and what they think often differs and may conflict, so we need ways to interpret the feedback to use it appropriately and usefully. And finally for this section, what people say, do, and their facial expressions may provide further clues about their UX.

    The quality of UX may significantly affect revenues for some organisations, and therefore finding ways to measure and test UX may be vital for the long terms health of the organisation and those who work for it. Bad UX is Bad Business; and conversely Good UX is Good Business.

    This workshop describes the landscape of UX, including ways to measure UX and test aspects of UX. It is based on ongoing research, including interviews with various organisations, and leaders in the testing community in various countries.

  • Added to My Schedule
    keyboard_arrow_down
    AntonyMarcano

    AntonyMarcano - The Trouble with Page Objects – Things you always knew were wrong but couldn’t explain why

    schedule  10:30 - 11:15 AM place Grand Ball Room 2 people 2 Interested star_halfRate

    PageObjects have some common problems that many people see but not everyone can explain. Over time they can become harder and harder to maintain. In some cases, they become a tangled mess riddled with deep inheritance hierarchies. How can this happen?!

    PageObjects provide an easy-to-follow, simple structure that avoids early maintenance issues. But, they break some key OO design rules, making maintenance more difficult over time. This can result in flaky tests. PageObjects were introduced to help test-developers avoid mistaking flaky tests for problems with Selenium. It was a useful first step, so why did we stop there?

    In this session you’ll learn about the SOLID design principles that PageObjects disregard. You'll see why this leads to problems. You’ll see how and why PageObjects benefit from refactoring to SOLID design principles. Finally, you’ll meet the Screenplay Pattern; an alternative that can save you the effort.

  • Added to My Schedule
    keyboard_arrow_down
    Sarvesh Shrivastava

    Sarvesh Shrivastava - Functional and Security Testing - An amalgamated automation approach

    schedule  10:30 - 11:15 AM place ESquire Hall 1 people 1 Interested star_halfRate

    With increasing cyber threats & online attacks, an unavoidable situation for continuous security testing has emerged. Making sure all vulnerabilities are unleashed regularly is highly significant.

    The paper hence proposes a solution where automated security testing could be achieved in conjunction with functional testing carried out using selenium API.

    It introduces a framework that caters to automated security testing along with functional which could provide an integrated testing elucidation.

    The paper, takes in these two premises to offer a solution where functional automation testers can now take on security testing. I propose a framework where automated security testing could be achieved in conjunction with functional testing using existing selenium API scripts.

    The framework covers the top vulnerabilities and provides intuitive results that help a non-security tester interpret and act on the output. At the very core of this framework is the open source tool, OWASP ZAP, which is easy to use and integrates well with Selenium automation frameworks.

    I bring in hands on project experience having implemented this framework for clients, who have been able to get the value of functional and security testing using the same set of scripts – it is this experience I would like to share with the SeleniumConf2016 audience, to help groom functional testers into security testing, with minimal cost and time, also enabling security testing to be performed every time functional automation is taken up.

  • Added to My Schedule
    keyboard_arrow_down
    Julian Harty

    Julian Harty - Selenium 3 Bug Bash

11:30
  • Added to My Schedule
    keyboard_arrow_down
    Kumar Pratyush

    Kumar Pratyush / Naresh Jain - Performance Testing a Mobile App Used by 100M Users

    schedule  11:30 AM - 12:15 PM place Grand Ball Room 1 star_halfRate

    Hike is used by 100 Million users and many of our users have cheap smart phone (~ $120 USD) that can install no more than 3 mobile apps.

    So the questions is: Should testing of app be limited to its functionality? At Hike, we believe "Performance is Queen!" For our users, if we misuse the critical resources such as Battery, CPU, Network and Memory, its a deal-breaker. Hence pref-testing is very important.

    During the initial days of Hike, we were very reactive and only did (manual) perf testing, when our users reported issues.

    Now, every Sprint (2 weeks) and every public release (monthly), we run our automated perf tests. We measure our app's performance using several app specific use-cases on 4 key areas:

    • CPU,
    • Memory,
    • Battery and
    • Network (data consumption.)

    Hike's CPU Utilization

    We also benchmark the following scenarios for app latency:

    • App launch time upon Force Stop
    • App launch time upon Force Kill
    • App's busiest screen openning time
    • Scrolling latency in different parts of the app
    • Contact loading time in Compose screen

    Hike App Benchmark

    We still have a long way to go in terms of our pref-testing journey at Hike. But we feel, we've some key learnings, which would be worth while to share with the community. Join us, for a fast paced perf-testing session.

  • Added to My Schedule
    keyboard_arrow_down
    Roy Nuriel

    Roy Nuriel / Sreevatsa S - From Pyramids to hourglass - New approach and best practices for digital apps testing

    schedule  11:30 AM - 12:15 PM place Grand Ball Room 2 people 7 Interested star_halfRate

    One of the first things that you learn when you enter the quality assurance space is the famous triangle braked down to Unit test at the lower, on top of it Acceptance Tests based on API (in some places this layer is integration tests but the idea is the same) and at the top of the Pyramid we have the User Interface (UI) Tests. This Pyramid, in the last two decades was the main principle on how to approach testing activities (mainly automation).

    In the last couple of year we are all taking part in the digital transformation that is taking place all over. Mobile Native applications as well as web applications take part in almost any activity that we are doing during the day, business are building their strategy on this channel and shifting resources and budgets to deliver applications maintained and expend their market share.

    So what changed?

    The users are no longer static, they are interacting with those apps while they are on the train on their way to the office, while waiting for a flight at the airport or drinking coffee while waiting for their next meeting – those “interactions” are done most of the time while they are on the go working with mobile device. In addition the application take advantage of the sensors that those devices provide in order to provide better user experience. The environment where our end users use our application has significant impact on the functionality and performance of our application which at the end of the day we call quality.

    During the last year we developed a new approach for digital application testing – The “Hourglass” – This new approach expend the known Pyramid and update it to the digital era – The client side is richer and contains many components that impact the quality of application. It redefine the definition of coverage. At the top of the pyramid we add 2 additional triangles (the gives the hourglass shape) – The first one is devices – what devices should we test, how we should approach the changes that happens in the devise market. The second is the environment, the places that our end users will use and interact with the application. We leverage the automation investment and get the real digital coverage which will help to reach high quality applications.   

     

  • Added to My Schedule
    keyboard_arrow_down
    Andy Palmer

    Andy Palmer - Robot Handles - Giving Selenium a Helping Hand

    schedule  11:30 AM - 12:15 PM place ESquire Hall 1 people 3 Interested star_halfRate

    By far the most common way to use Selenium to interact with an application is to code tests that have intimate knowledge of the underlying application. This is simple, but brittle. Others may try to make the test code intelligent, leading to a very complex testing framework. There is a middle ground.

     

    Imagine that we are building a robot to move eggs. A simple robot can deal with identical eggs, but is brittle as soon as new eggs are introduced. An intelligent robot could adapt to variations with sensitive touch sensors. Or, we could use egg-holders with a handle on top. Now all we need is a simple robot that understands handles. If we then want to move something instead of eggs, we just need a new holder – the handles and the robot remain the same.

     

    In this session you’ll learn the metaphor of Robot Handles, discuss ways that we can add meaningful interaction metadata into the application as we build it, and demonstrate how that can be just as helpful for humans as it is for robots

12:30

    Lunch - 60 mins

13:30
14:30
  • Added to My Schedule
    keyboard_arrow_down
    Robin Gupta

    Robin Gupta - The Interviewer, Interviewee and vice-versa

    schedule  02:30 - 02:50 PM place Grand Ball Room 1 people 3 Interested star_halfRate

    This small talk is about the intricate fabric of discussion between an interviewer and an interviewee for the post of Automation Engineer.

    The audience would be taken through a maze of silly, run of the mill, subjective, bizarre and occasionally brilliant questions/answers/discussions found in an average interview for Automation Engineer/Selenium Engineer. 

    We'll try to look at the 4 quadrants of the Selenium Interview circle, covering it from the perspectives of :

    1. The Interviewer
    2. The Interviewee
    3. Current Industry state
    4. How can we improve?

    This might seem like a soft, non-technical, not-so-important topic of discussion but we must remember that bad interviews lead to bad candidates lead to bad deliverables. As they say, For want of a nail the battle was lost. 

    And in today's cut-throat world none of us can afford losing a good candidate to a bad interview.

    Lets gather around a fire of questions, on the beach of answers to surgically comprehend the What, How and Why of Selenium Interviews.

     

    The Candidate

     

15:00

    Coffee/Tea Break - 15 mins

15:15
16:15
16:45
17:15

    Selenium 3 Bug Bash Showcase - 30 mins

17:45

    Closing Talk - 15 mins

Post Conference Workshops

Sun, Jun 26
Timezone: Asia/Kolkata (IST)
09:30

    Registration - 30 mins

10:00